Could getting a Steroid (Cortisone) shot for Plantar Fasciitis have anything to do w/ a facial infection?

I have had a big problem with Plantar Fasciitis over the past year and have received 2 shots in my heel in that time. I had one last April (2007) and one last month (January 2008). Within the last week (today is Feb. 9th) I have had swelling in my face and have been diagnosed with a "facial infection." It's deep in the skin but is painful in my upper gums/teeth area and around my nose. My skin is very tight where the infection apparently is. Anyway, could a cortisone injection have an effect on this? Thanks a lot to anyone that can help.

2 Answers

Relevance
  • 1 decade ago
    Best Answer

    Yes. Glucocorticoids like cortisone DO reduce immunity and make you more vulnerable to infection.

    I wonder if you're having a reaction to the cortisone or a drug interaction but could be possible. Cortisone doesn't mix well with many things.

    * acetazolamide

    * antiinflammatory drugs (NSAIDs, such as ibuprofen)

    * barbiturate medicines for inducing sleep or treating seizures

    * bosentan

    * certain heart medicines

    *female hormones, including contraceptives or birth control pills

    *live virus vaccines, and other toxoids and vaccines

    * medicines for diabetes

    * phenytoin

    * rifampin

    * water pills

    * warfarin

    Be careful with steroid shots. They have more side effects than you may realize.

  • 1 decade ago

    It is somewhat unlikely from what you describe that the infection was caused by the shot itself. While it is true that steriods suppress your immunity, when they injected directly into the site (such as what you had) it is unlikely the steriods would cause a systemic effect. However, if the site of the injection on your foot is also red and swollen it could have become infected at the injection site with the infection spreading. If this was the case, you should also be running a fever and need immediate medical attention.

    Hope this helps.

Still have questions? Get your answers by asking now.